I was prescribed norfloxacin to tackle a bad case of food poisoning. The initial 2 pills bought about no side effects, but within 3 hours of taking the third pill I felt that something was not right. My arms and legs were tingling like crazy and so was my face.
I thought that it could be due to stress or anxiety so forced myself to go to bed. The next morning the tingling had eased but my hands and feet were still feeling like electrical current was passing through them. I never took another does of norfloxacin.
Within the next few days I began experiencing joint pains, pains in tendons all over my body-but particularly my wrist and ankles. 2 months have passed and I've also developed twitching on my forearms and thighs with pain in the back of my knees.
I've seen 2 doctors who attributed the symptoms to anxiety or overuse of muscles/RSI and prescribed rest and relaxation. I'm 34 year old male who is otherwise fine and without problems before these events. I'm now using magnesium oil and tablets but so far I have not felt much benefit. In fact the twitch in my legs seems to be worse after the oil.
It's been 2.5 months now and the pains and limb weakness are still there which in itself causes stress which makes it worse. Now considering seeing specialist physio for wrist and ankle problems which will undoubtedly cost me a small fortune in shock wave treatment fees.
These medications are dangerous and should only be used when there is no alternative option. When I complained to my Doctor that Norfloxacin had not made me feel well he immediately prescribed a different antibiotic from a different class. The use of a Fluoroquinolone (FQ) antibiotic was never required.
Clearly more needs to be done to limit their use to cases where they are necessary. I'm in Sydney, Australia and there is no local literature or forums on this topic.
As you've experienced, Fluoroquinolones antibiotics like Levaquin and Cipro and Avelox and Norfloxacin can be bad news.
It's not regular Tendonitis
, not even close.
See: What Is Tendonitis
Fluoroquinolones have a very mechanical effect on the
body and then they're out of the system. But the system has been thrown out of whack, and in most cases stays out of whack, and can maintain or get worse, over time.
And for very good reason. An effective Levaquin Tendonitis Treatment
is required. Levaquin is the worse, statistically, but Norfloxacin can cause the exact same side effects.
It's unfortunate that your doctors don't have a clue how to effectively treat you. And they gave you a Fluoroquinolone for food poisoning? Were you dying? Was there some huge bacterial infection putting you at risk for something other than feeling bad and dehydration?
Maybe it was worth the risk, maybe not, I don't know enough to really say.
What I can for sure say, though, is that Rest
and relaxation have no hope of curing Norfloxacin toxicity.
Personally I wouldn't spend any money on extracorporeal shock wave therapy. If it's really just ultrasound, it's not going to do you any good.
If it's hardcore shockwave treatment that requires local anesthesia, I HIGHLY suggest that you do NOT do that. Your tissue and system is not healthy and will likely respond VERY poorly to the highly percussive nature. Bad idea. Or at least, it's a bad enough idea that I wouldn't risk it, were it me.
These two pages may be relevant for you: How Much Magnesium Is Too Much?Ciprofloxacin For A Prostate InfectionQUESTIONS:
1. How much Magnesium are you taking?
2. What kind?
3. What else are you doing for self care?----------------------
Please reply using the comment link below. Do not submit a new submission to answer/reply, it's too hard for me to find where it's supposed to go.
And, comments have a 3,000 character limit so you may have to comment twice.
Joshua Tucker, B.A., C.M.T.
The Tendonitis Expertwww.TendonitisExpert.com